T Nation

Side Effects: Acne


#1

Hey guys.

Long story short, ran a 10 week cycle of Sust250 back in april this year, 500mg per week, pinned EOD and a 3 week Nolvadex PCT.

Cycle went very well, good gains had (and kept), however the acne side effects were horrendous. Acne really fired up in weeks 8-10, then persisted all the way until I started PCT, got worse during PCT. Then months after PCT, still had the same horrible chestne, backne, shoulderne...you get the picture.

Managed to get a low dose of accutane (20mg /day) from a dermatologist and it is SLOWLY correcting my skin back to its normal state.

My query is, I am very keen to run another cycle, as apart from the acne, it went very well. What can I do if I want to run another cycle and try to mitigate the side effects, particularly acne? Next time I will run letrozole throughout to control estrogen levels (in an attempt to keen sides low), but apart from that, lowering the dosing (maybe 400mg/wk) and the duration (perhaps 6-8weeks instead of 10?), Im kinda left scratching for ideas.

Is there any other precautions I can take to stop the acne? Other than dont do anabolics all together?

Cheers


#2

Get some Minocycline (a tetracycline, and I believe the broadest spectrum of the tetracyclines) and keep it on hand, if acne rears its ugly head start it at 300mg a day and stop the cycle, running the antibiotics until the end of PCT. Thats what I would do anyway. I'd also stay away from oral steroids.

I ran accutane at 20mg a day for 60 or so days and my cycstic acne has not been back since, (touch wood) Even at 1000mg test a week. Hopefully the money you spend on the antibiotics will be wasted...


#3

Ive used the above ^ antibiotic with great success.

I dont plan to ever use accutane. Not worth the risk IMO.


#4

Which risks are you concerned with?


#5

I have tried this antibiotic in the past prescribed by my doctor, however not at that dose. Had little to no effect and took it for quite a while...

When you ran your accutane, was it due to acne caused by a cycle? What cycles have you run since 'curing' your cystic acne?

Cheers


#6

I found that 200/300mg of doxycycline stopped acne in its tracks (I recommended minocycline because it is broader spectrum than doxy, I would have bought mino had I known at the time of purchase). The main problem was that I found the antibiotics were just 'holding off' the acne and it would return as soon as I stopped using it.

I upped the dose from 200mg to 300mg piously hoping the effects would be permanent. I felt no side effects, according to my body weight I could have gone up to 120mg a day acccutane! -fuck that! I did feel a little ache in my liver once or twice but drank plenty of water and it went away, the only side effect I really suffered was terribly cracked lips-I was like a girl carrying chap sticks round with me literally everywhere!

I do HRT blast and cruise, since using accutane I have run 400mg week test with 200mg tren and 200mg masteron and am currently on 600mg week test and 400mg week deca.


#7

All of them? lol

Such a nasty drug for such a minor problem that was solved with 6 weeks of antibiotics.


#8

I have seen and experienced Sust to give very bad acne. A mate of mine had very very bad puss-filled acne after a 500mg cycle of sust250.
He went on doctor prescribed accutane for around 4 months and it has now cleared up.
He has since cycled with test enanthate and prop with no acne problems. I dont know why but I have seen Sust to give acne.


#9

I was using Accutane at 80 mgs a day, and it gave me erectile problems, which are still happening two weeks after I stopped. Not really a good trade off in my opinion.


#10

Any acne side effects from these cycles?


#11

Nothing minor about sore red pusslike acne spread across your torso like a cancer.

I live in Australia bro and summer is starting to kick up. That means festivals, singlets, the beach and kite surfing! I will deal with accutane sides so long as I can live my normal lifestyle.


#12

Like I said, the antibiotics fixed my problem. I had it pretty bad too. THere are too many horror stories regarding accutane for me to see the merits in going right for the atomic bomb when a tomahawk missile gets the job done.


#13

I've taken accutane. and TRUST me, you are going to want to EXHAUST ALL OTHER OPTIONS. PERIOD. Before you get on that stuff. Seriously, just don't do it.


#14

What Daily dosage were you on? Can you elaborate on your experience?


#15

Was doing 200 mg on tetra with no results after 3 weeks. I stopped the T and tapered off with HCG, the last two weeks. the last week, was straight tetra. Today, not on anything and cystic backne is almost gone. I have always been clean and scarless, now my back is scarred pretty bad. Hopefully, they will clear as the acne was only about 4-6 months of gross.

The first 1-2 weeks was a let down, big time. I have other issues to deal with, but will be back in the game, maybe. Going to check labs, first, this time! I feel almost better today than when I was on, perhaps. Maybe something got kick started?

3 weeks of toughing it out seems worth it to me. Yes, groggy, foggy a little irritable, but now those painful zits are gone.

Just an option.


#16

I started off @ 40mg a day, for about a month. If anything my acne got better at first, then got a LOT worse. For some reason my doc decided that it was time to up the dose to 80mg a day at this point. I was on this for 3 months. Let's just say before I was on accutane, I had cystic acne, but on accutane, it was cystic acne x10. I suppose I was just one of the rare cases where it just made everything absolutely worse. there wasnt a milimeter on my face that wasnt covered in some sort of zit/ cyst / lesion. Anyways, I got off the stuff and it got better. HOWEVER, it's the long term effects im concerned about with other people. My face now flushes very easily, for example if I start laughing my face will turn very red. I can feel the veins in my face pulse throughout the day (shitty feeling, i'll tell you that much). If its too cold, my face turns really red. If it's too hot, my face turns really red. It's also paper thin. I scar much more easily not only on my face but everywhere on my body. I used to tan when I go outside, now i just get sunburned. My vision has decreased. My hair is thinner. My lips are in a semi-permanently chapped state. My joints are not nearly as nimble as they used to be. I get shin splints MUCH more easily. Basically I look older than I should. Minor digestive problems but not enough to file a law suit. The face redness has gotten a lot better, but only since ive been on doxycycline. Now it doesn't completely control my life and I can look for the most part normal all the time. But seriously, just don't do it. Not worth it at all.


#17

Sounds like you went through chemo.

Oh right, accutane is essentially a chemo drug. Sorry to hear all of this but there are just so many similar stories out there, I find it hard to believe people still risk using this shit.


#18

If I had known what it really was back when I was 17, I wouldn't have done it either. Basically the doc came to me saying it was a miracle drug and I would be acne free in a few months. But yes I agree, terrible awful drug. No one should do it, ever.


#19

Zero. This was also my first deca cycle and no elevated prolactin either, fortunately.


#20

I just have a few questions if anyone could help me. I took test cyp last year from march-may, 500mg a week. Then did clomid for post cycle. I didn't have acne on my chest, back or shoulders til I took my post cycle. I now have been struggling with it for 7 months and was wondering how long it could take for it to go away? I went to dermatologist 3 months ago went on minocycline and nothing has changed. I was wondering if my estrogen levels being messed up could be causing this and how long will my estrogen levels be messed up?

If anyone could answer these questions that would be awesome and much appreciated?!